MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the front tip of ureteral stent was found to be broken.
 
Event or Problem Description
It was reported that the front tip of ureteral stent was found to be broken.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.The ureteral stent was returned in the opened original packaging.The port hold was observed to be damaged; the damage looks similar to what is seen when the suture is forcefully pulled away from the stent.The suture was not provided for evaluation.The tip inner diameter measured 0.043" with a pin gage, the overall length of the stent measured 241mm, the outer diameter measured 0.079" using a laser micrometer; all measurements were found to be within specifications.A 0.038" guidewire passed through the sample without resistance.A potential root cause for this event could be, "inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "suture may be cut off prior to stent placement.Avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." the actual/suspected device was inspected.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12856032
Report Number1018233-2021-07451
Device Sequence Number19801998
Product Code FAD
UDI-Device Identifier00801741015755
UDI-Public(01)00801741015755
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model Number788624
Device Catalogue Number788624
Device Lot NumberNGEZ3857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown